Format

Send to

Choose Destination
Cureus. 2018 Aug 13;10(8):e3136. doi: 10.7759/cureus.3136.

Сase Report of Acute Toxic Imatinib-induced Hepatitis in a Patient with Chronic Myeloid Leukemia, Sulfa Allergy, and Rheumatoid Arthritis.

Author information

1
Department of Internal Medicine № 3 and Endocrinology, Kharkiv National Medical University, Kharkiv, UKR.
2
Department of Radiation Oncohematology and Stem Cell Transplantation, National Scientific Center of Radiation Medicine of the National Academy of Medical Sciences of Ukraine, Kyiv, UKR.
3
Regional Medical Hematology Center, Cherkasy Regional Oncology Dispensary" of Cherkasy Regional Council, Cherkassy, UKR.
4
Department of Radiation Oncohematology and Stem Cell Transplantation, National Scientific Center of Radiation Medicine of the National Academy of Medical Sciences of Ukraine, Kiev, UKR.
5
Department of Ultrasound Diagnostic, SI Zaitsev V.t. Institute of General and Urgent Surgery of National Academy of Medical Science of Ukraine, Kharkiv, UKR.
6
Kharkiv Medical Academy of Postgraduate Education, KZOZ Kharkiv Regional Hospital/Center for Emergency Medical Care and Disaster Medicine, Kharkov, UKR.

Abstract

The introduction of imatinib has substantially changed the approaches to the therapy of chronic myeloid leukemia. However, this drug can cause hepatic failure and death in rare cases. This report describes a clinical case of acute, toxic imatinib-induced hepatitis in a 56-year-old woman with chronic myeloid leukemia and concomitant sulfa allergy and rheumatoid arthritis. The patient developed acute imatinib-induced hepatitis after three months of treatment with imatinib and three days after increasing the imatinib dosage from 400 mg per day to 600 mg per day, resolving within three months after imatinib discontinuation and prednisolone administration. This confirms the necessity of great caution during imatinib therapy and the monitoring of liver tests. Approximately 25 reports about clinical cases of imatinib-induced hepatitis have been published up to the present.

KEYWORDS:

acute liver failure; acute toxic hepatitis; chronic myeloid leukemia; drug induced liver disease; hormone therapy; imatinib; tyrosine kinase inhibitors

Conflict of interest statement

The authors have declared that no competing interests exist.

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center